Alert archive / Tennessee / Frost Advisories in 2012

Frost Advisory 3, NWS Nashville, TN

April 12, 20129 counties in Tennessee

NWS Nashville, TN issued this frost advisory at Apr 12, 2012, 2:18 PM CDT for 9 counties in Tennessee. It took effect at Apr 13, 2012, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2012, 2:18 PM CDT (19:18 UTC)
In effect from
Apr 13, 2012, 4:00 AM CDT
Expired
Apr 13, 2012, 8:00 AM CDT
In force
4 hr
Issued by
NWS Nashville, TN

Counties Clay County, TN, Cumberland County, TN, Fentress County, TN, Jackson County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Van Buren County, TN, White County, TN

The radar

The Nashville radar (KOHX), 111 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -200 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1542 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-200 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

031 
WWUS74 KOHX 121918
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
218 PM CDT THU APR 12 2012

...FROST ADVISORY IN EFFECT LATE TONIGHT FOR THE NORTHERN AND
CENTRAL CUMBERLAND PLATEAU...

.A LATE SEASON COLD AIRMASS REMAINS ANCHORED ACROSS THE EASTERN
U.S. THIS AFTERNOON. BY SUNRISE FRIDAY MORNING...THIS FEATURE WILL
BE CENTERED ACROSS OHIO AND WILL EXTEND SOUTHWARD ACROSS EASTERN
TN. THUS...CALM AND CLEAR CONDITIONS WILL PREVAIL AND ALLOW GOOD
RADIATIONAL COOLING TO TAKE PLACE ONCE AGAIN. AS THIS
HAPPENS...TEMPERATURES WILL FALL INTO THE MID 30S ACROSS THE
ADVISORY AREA LATE TONIGHT.

WITH ENOUGH SURFACE BASED MOISTURE IN PLACE...FROST FORMATION IS
EXPECTED LATE TONIGHT.

TNZ010-011-031>034-065-066-080-130330-
/O.NEW.KOHX.FR.Y.0003.120413T0900Z-120413T1300Z/
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-
VAN BUREN-
INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...SPARTA...CROSSVILLE...
SPENCER
218 PM CDT THU APR 12 2012

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT FRIDAY. 

* GEOGRAPHIC AREA...ROUGHLY ALONG AND EAST OF A
  CELINA...GAINESBORO...SPARTA THROUGH SPENCER LINE

* TEMPERATURES...LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE
  LOWER MID 30S ACROSS THE NORTHERN AND CENTRAL PLATEAU LATE
  TONIGHT. 

* IMPACTS...WIDESPREAD FROST MAY DAMAGE OR KILL SENSITIVE OUTDOOR
  PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

21
1 follow-up statement
481 
WWUS74 KOHX 130233
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
933 PM CDT THU APR 12 2012

...FROST ADVISORY IN EFFECT LATE TONIGHT FOR THE NORTHERN AND
CENTRAL CUMBERLAND PLATEAU...

.A LATE SEASON COLD AIRMASS REMAINS ANCHORED ACROSS THE EASTERN
STATES. BY SUNRISE FRIDAY MORNING...THIS FEATURE WILL BE CENTERED
FROM OHIO INTO THE TENNESSEE VALLEY. CALM AND CLEAR CONDITIONS WILL
PREVAIL WITH TEMPERATURES FALLING INTO THE LOWER TO MID 30S IN THE
ADVISORY AREA LATE TONIGHT. WITH ENOUGH SURFACE BASED MOISTURE IN
PLACE...FROST FORMATION IS EXPECTED LATE TONIGHT.

TNZ010-011-031>034-065-066-080-131300-
/O.CON.KOHX.FR.Y.0003.120413T0900Z-120413T1300Z/
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-
VAN BUREN-
INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...SPARTA...CROSSVILLE...
SPENCER
933 PM CDT THU APR 12 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
FRIDAY...

* GEOGRAPHIC AREA...CUMBERLAND PLATEAU REGION FROM EAST OF A
  CELINA...GAINESBORO...SPARTA...TO SPENCER LINE. COLDEST AREAS ARE
  EXPECTED IN THE VALLEY LOCATIONS.

* TEMPERATURES...LOWS IN THE LOWER TO MID 30S.

* IMPACTS...WIDESPREAD FROST MAY DAMAGE OR KILL SENSITIVE OUTDOOR
  PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

04

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Apr 12, 12:52 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 12, 12:52 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1252 PM CDT THU APR 12 2012

.UPDATE...FOR 18Z TAFS.

&&

.AVIATION...
UPR RIDGING AND A SFC HIGH WILL KEEP DRY AIR IN PLACE ACROSS THE
MID-SOUTH...ALTHOUGH SOME LL MOISTURE WILL BEGIN TO SPREAD IN
LATER FRI. VFR CONDITIONS EXPECTED THRU THE PERIOD. WINDS WILL
REMAIN ON THE LIGHTER SIDE.

&&

.PREV DISCUSSION... /ISSUED 600 AM CDT THU APR 12 2012/

UPDATE...FOR AVIATION.

AVIATION...
12Z TAFS WILL FEATURE VFR CONDITIONS THROUGH THE TAF PERIOD UNDER
DRY HIGH PRESSURE. ENE WINDS WILL BE LIGHT...MOSTLY 5KT OR LESS.

13

PREV DISCUSSION... /ISSUED 325 AM CDT THU APR 12 2012/

DISCUSSION...
FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION
COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED.

MAIN FORECAST QUANDARIES...ANOTHER ROUND OF PATCHY FROST ACROSS
THE CUMBERLAND PLATEAU LATE TONIGHT...TEMPS...OVERALL WX PATTERN
THIS WEEKEND INTO NEXT WEEK.

AS FOR TODAY...PER CURRENT TEMP TRENDS...LOOKS LIKE MOST OF THE
PLATEAU AND AT LEAST LOW LYING LOCATIONS ACROSS THE REST OF THE MID
STATE WILL EXPERIENCE FREEZING CONDITIONS THIS MORNING. THUS...
THE FREEZE WARNING FOR THE ENTIRE MID STATE WILL CONTINUE THRU
13Z. WILL MENTION WIDESPREAD FROST ACROSS THE PLATEAU AND AREAS OF
FROST ACROSS THE REMAINDER OF THE MID STATE THRU THE MID MORNING
HRS. OTHERWISE...EXPECT SOME HIGH LEVEL CLOUDS ACROSS WRN PORTIONS
OF THE MID STATE THIS AFTERNOON. ALSO EXPECT SOME WARMUP FROM
UNSEASONABLY COOL TEMPS EXPERIENCED YESTERDAY...CLOSER...BUT NOT
YET...AT THE SEASONABLE NORMS FOR TEMPS THIS TIME OF YEAR. DO
EXPECT SOME SLY SFC COMPONENT TO THE WIND THIS AFTERNOON AS SFC
RIDGING BEGINS TO SLIDE OFF TO THE E. HOWEVER...WITH TEMPS
EXPECTED AT OR NEAR FREEZING ACROSS MUCH OF THE MID STATE BY
DAYBREAK...QUESTION WHETHER WE WILL GET THE FULL 30+ TEMP SWING
THAT THE GFS/NAM MOS GUIDANCE SUGGESTS HERE. MODEL GUIDANCE HAS
BEEN A LITTLE ON THE WARM SIDE AS OF LATE...AND WILL THUS UNDERCUT
IT ACROSS THE BOARD BY A COUPLE OF DEGREES FROM GUIDANCE VALUES FOR
HIGHS TODAY. THUS WILL GO WITH HIGHS IN THE MID 60S...UPPER 50S
PLATEUA.

AS FOR TONIGHT...UPPER LEVEL RIDING APEX SHOULD MOVE CLOSER TO THE
MID STATE LATE. HOWEVER...CONTINUE TO EXPECT LOWER LEVEL MOISTURE
TO UNDERCUT UPPER LEVEL RIDGING DYNAMICS AS SFC HIGH CONTINUES TO
MOVE EWD. THIS WILL ALLOW FOR PTCLDY SKIES ACROSS MOST OF THE MID
STATE. DEPENDENT ON OVERALL CLOUD COVERAGE...MAY AGAIN EXPERIENCE
SOME PATCHY FROST ACROSS THE PLATEAU TOO. DO NOT FEEL CONFIDENT
ENOUGH AT THIS TIME FOR A FROST ADVISORY ACROSS THE PLATEAU FOR
TONIGHT THOUGH...AND WILL LEAVE TO FOR LATER ANALYSIS AND
FORECASTERS DISCRETION PER QUESTIONS ON OVERALL CLOUD COVERAGE ACROSS
THIS REGION AND WILL IT INHIBIT RADIATIONAL POTENTIAL KEY FOR
PATCHY FROST DEVELOPMENT. WILL MENTION THIS POSSIBILITY IN THE
MORNING HWO ISSUANCE THOUGH. WILL GO WITH LOWS ACROSS THE PLATEAU
IN THE MID 30S...BUT UPPER 30S TO LOWER 40S REMAINDER.

AS FOR FRI...APEX OF UPPER LEVEL RIDGING SHOULD BE ACROSS THE MID
STATE BY LATE FRI AFTERNOON...BUT A CONTINUATION OF LOWER LEVEL
MOISTURE WORKING UNDERNEATH WILL CONTINUE. EVEN WITH THIS INCREASING
CLOUD COVERAGE...DO NOT EXPECT ANY RAINFALL. EXPECT MOST OF THE MID
STATE TO EXPERIENCE PTCLDY SKIES...WITH EVEN SOME MOCLDY SKIES
ACROSS THE TN RIVER VALLEY POSSIBLE BY LATE AFTERNOON. SFC WINDS
WILL DEVELOP A SLY COMPONENT...WITH HIGHS NOW GETTING SLIGHTLY
ABOVE SEASONABLE NORMS FOR THIS TIME OF YEAR. HIGHS WILL BE IN
THE LOWER 70S N TO MID 70S S...UPPER 60S PLATEAU.

AS FOR FRI NIGHT...UPPER LEVEL RIDGING DYNAMICS SHOULD CONTINUE TO
KEEP THE MID STATE DRY. WILL CONTINUE WITH THE PTCLDY SKY TREND...
WITH LOWS RISING INTO THE MID 50S...UPPER 40S PLATEAU.

AS FOR SAT...THE MAIN WX PLAYER FOR THE WEEKEND AND INTO AT LEAST
THE FIRST PART OF NEXT WEEK WILL BE THE ESTABLISHMENT OF AN UPPER
LEVEL RIDGE ACROSS THE SE U.S...AND HOW FAST IT EVENTUALLY MOVES
EWD...AS AN UPPER LEVEL LOW IN THE FOUR CORNERS REGION EVENTUALLY
MOVES NEWD INTO THE CNTRL AND NRN PLAINS BY THE FIRST PART OF NEXT
WEEK. THE QUANDARY HERE IS WILL WE EXPERIENCE ANY PCPN DURING THIS
TIME PERIOD? AS FOR SAT...BELIEVE RIDGING WILL BE THE MOST
ENHANCED ACROSS THE MID STATE...AND WILL CONTINUE TO KEEP IT DRY.
THIS WILL RESULT IN THE CONTINUATION OF PTCLDY SKIES WITH HIGHS 5
TO 10 DEGREES OR SLIGHTLY MORE THAN SEASONABLE NORMS FOR THIS TIME
OF YEAR. HIGHS WILL BE AROUND 80 ACROSS THE MID STATE...MID 70S
PLATEAU.

AS FOR THE REMAINDER OF THE FORECAST PERIOD...UPPER LEVEL RIDGING
WILL SLOWLY MOVE EWD AS UPPER LEVEL LOW MOVES INTO THE NRN PLAINS
BY MON...ALLOWING FOR AT LEAST A SLIGHT CHANCE OF SHWRS/TSTMS
ACROSS THE MID STATE ON MON. A SFC FRONT IS FORECAST TO WORK ITS
WAY ACROSS THE MID STATE SOMETIME ON TUE...AS UPPER LEVEL RIDGING
FINALLY MOVES E OF THE AREA. WILL GO WITH A CHANCE OF SHWRS/TSTMS
ON TUE...WITH THE CHANCE OF SHWRS/TSTMS TAPERING OFF W TO E TUE NIGHT.
LOOK FOR SFC RIDGING INFLUENCES TO BUILD BACK INTO THE MID STATE
BY WED AND INTO THE LATER HALF OF NEXT WEEK.

AFTERNOON HIGH TEMPS FROM SUN THRU THE LATER HALF OF NEXT WEEK
WILL CONTINUE TO BE UNSEASONABLY WARM HIGHS AROUND 80...MID TO
UPPER 70S PLATEAU...SUN AND MON...AND THEN COOLING INTO THE LOWER
70S AND CLOSER TO SEASONABLE NORMS BY THE LATER HALF OF NEXT WEEK.
OVERNIGHT LOWS DURING THIS TIME PERIOD WILL BE IN THE UPPER 50S TO
AROUND 60 OVER THE UPCOMING WEEKEND...COOLING INTO THE UPPER 40S
TO AROUND 50 BY THE END OF THIS TIME PERIOD ALSO.

31

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, Apr 12, 8:11 AM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
811 AM CDT THU APR 12 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-131315-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
811 AM CDT THU APR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

07

Nearby

Frost Advisories in Tennessee, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.